Dyskinesia

I am 71 years old, been diagnosed 5 1/2 years Started out on Azilect and Requip. Never really felt great on this but my neurologist wanted to keep me on the least amount of medication for as long as possible. In Jan 2013 I felt terrible so he put me on Carbidopa Levadopa 25/100 three times a day I did fairly well on this for a year or so. He added Comtan when it became generic. I couldn't tell. It may have helped some. In 2016 he added Carbidopa levadopa 50/200 CR at bedtime. I didn't feel any better during the day but I felt really good latet on after I took the controlled release. I talked to my neurologist and asked if it was possible to take the CR and cut back on the IR. He told me to try it 3 times a day and take the Comtan with it. The results have been up and down. At times I feel very good, at times I don't. He gave me the ok to change the amount and timing of my meds to see if I could get better results. I read where patients on the CR added an IR to kickstart the CR because it takes a while to start working. Now I am taking the CR and Comtan every six hours, two or three IR and Azilect at bedtime. The last few days I have had dyskinesia. I am going to my neurologist tomorrow. I probably shouldn't have changed my dosage so much without consulting him. Will the dyskinesia get better if I reduce the dosage? I am still trying to work. Also to further complicate things I had a real bad upper respiratory infection that turned into pneumonia and I also had a severe uti and was hospitalized for several days. I am over that but I wonder if the stress on my body had something to do with my meds not working. I know this is a lot of stuff but it is my first question. I promise to keep future questions very short.

5 Replies

oldestnewest
  • Hi Larry. Dyskinesia is caused by too much levodopa in the brain. If you are not getting the required results from the levodopa and azilect then the only thing can recommend is to start doing the fast walking. To save time and trouble doing this on this blog why don't you email me on johnpepper@telkomsa.net and I will give you everything you ned to know about the walking, at no cost to yourself.

  • Larry - to answer your question -

    yes the dyskenesia will be less on less meds. I think your approach has been sound. You may not need to do much to resolve this. Just one extra dose can be the tipping point. May be you dont need the comtan (Its purpose is to extend the life of the levadopa by blocking a chemical that breaks it down) or smaller doses of immediate release. You might find writig a diary of med timing and symptoms useful to take to your appt. at a talk recently the neuro said CR takes 2hrs to kick in an immediate release can be up to an hour. You may be able to roughly plot your levels of meds during the day.

  • Johns Sinemet can take up to five hours to kick in compete waste .

  • Nah 25mins for IR maybe an hour for ER but it was never effective alone for me. It has an accumulative effect tho.

  • Larry, your on way too much ldopa you gotta see the neuro ASAP sweetheart. Urgently. Id start withe not so much at bed. The dr needs to adjust your combinations and timing to get the best out of the smallest poss. Doses. Be careful dear one. Too much can be worse than not enough x <3 wish you the best

You may also like...